Skip navigation
Please use this identifier to cite or link to this item:
Title: Total probability formula for vector gaussian distributions
Authors: Mukha, V. S.
Kako, N. F.
Keywords: доклады БГУИР;total probability formula;vector Gaussian distribution;multivariate integrals;multivariate regression
Issue Date: 2021
Publisher: БГУИР
Citation: Mukha, V. S. Total probability formula for vector gaussian distributions / V. S. Mukha, N. F. Kako // Доклады БГУИР. – 2021. – № 19(2). – С. 58–64. – DOI :
Abstract: The total probability formula for continuous random variables is the integral of product of two probability density functions that defines the unconditional probability density function from the conditional one. The need for calculation of such integrals arises in many applications, for instant, in statistical decision theory. The statistical decision theory attracts attention due to the ability to formulate the problems in a strict mathematical form. One of the technical problems solved by the statistical decision theory is the problem of dual control that requires calculation of integrals connected with the multivariate probability distributions. The necessary integrals are not available in the literature. One theorem on the total probability formula for vector Gaussian distributions was published by the authors earlier. In this paper we repeat this theorem and prove a new theorem that uses more familiar form of the initial data and has more familiar form of the result. The new form of the theorem allows us to obtain the unconditional mathematical expectation and the unconditional variance-covariance matrix very simply. We also confirm the new theorem by direct calculation for the case of the simple linear regression.
Appears in Collections:№ 19(2)

Files in This Item:
File Description SizeFormat 
Mukha_Total.pdf566.67 kBAdobe PDFView/Open
Show full item record

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.